Health: Thyroid Meds - ProTeacher Community




Home Join Now Search My Favorites
Help


      Teachers' Lounge


Health: Thyroid Meds

>

Reply
 
Thread Tools
Persephone's Avatar
Persephone Persephone is offline
 
Joined: Jun 2012
Posts: 1,280
Senior Member

Persephone
 
Persephone's Avatar
 
Joined: Jun 2012
Posts: 1,280
Senior Member
Health: Thyroid Meds
Old 08-08-2019, 07:51 AM
  #1

Anyone here take Thyroid Meds for underactive thyroid?

How many MCGs?

Just got my Thyroid Meds boosted to 100 MCGs, but I am still totally exhausted.


Persephone is offline   Reply With Quote

nogginhead's Avatar
nogginhead nogginhead is offline
 
Joined: Jun 2010
Posts: 344
Full Member

nogginhead
 
nogginhead's Avatar
 
Joined: Jun 2010
Posts: 344
Full Member
I do
Old 08-08-2019, 08:26 AM
  #2

I take 175 mcgs, but I had my thyroid removed two years ago due to a large nodule. I'm exhausted all the time

Sorry, I'm no help- just wanted to say I'm right here with ya!
nogginhead is offline   Reply With Quote
TexTea TexTea is offline
 
Joined: Jul 2006
Posts: 381
Senior Member

TexTea
 
Joined: Jul 2006
Posts: 381
Senior Member
Synthroid
Old 08-08-2019, 08:28 AM
  #3

My dosage is 100 mcg, but I'm down from 137 mcg. It does take awhile for it to kick in so if you just got it upped to 100 it will take a couple of weeks. Thyroid is really funny...I think it's hard to regulate. I started eating 2 raw Brazil nuts a day for thyroid health and that's when my dosage started changing. I mentioned it to the nurse and she poo-pooed it saying thyroid is really touchy. I say Brazil nuts are working.
TexTea is offline   Reply With Quote
annie_g's Avatar
annie_g annie_g is online now
 
Joined: Dec 2007
Posts: 5,119
Senior Member

annie_g
 
annie_g's Avatar
 
Joined: Dec 2007
Posts: 5,119
Senior Member

Old 08-08-2019, 08:50 AM
  #4

I take 150 mcg, down from 175 mcg a year ago. It does take a couple of weeks, so give it some time and have it checked again.
annie_g is online now   Reply With Quote
sisterwoman sisterwoman is offline
 
Joined: Aug 2012
Posts: 1,061
Senior Member

sisterwoman
 
Joined: Aug 2012
Posts: 1,061
Senior Member

Old 08-08-2019, 09:20 AM
  #5

I take 137 mcg but it has been adjusted many times over the years until the blood tests are in the normal range. I have never had a significant change in energy level from the medication changes. Give it time but let your doctor know if you do not see some improvement.


sisterwoman is offline   Reply With Quote
JanetL's Avatar
JanetL JanetL is online now
 
Joined: Nov 2007
Posts: 4,081
Senior Member

JanetL
 
JanetL's Avatar
 
Joined: Nov 2007
Posts: 4,081
Senior Member

Old 08-08-2019, 09:20 AM
  #6

Low vitamin b12 can cause tiredness. Your doctor can order bloodwork to test it. I hope you feel peppier soon.
JanetL is online now   Reply With Quote
happygirl444's Avatar
happygirl444 happygirl444 is offline
 
Joined: Oct 2007
Posts: 1,891
Senior Member

happygirl444
 
happygirl444's Avatar
 
Joined: Oct 2007
Posts: 1,891
Senior Member

Old 08-08-2019, 10:06 AM
  #7

My dose is 137 now. It was 175 six months ago and then 150 three months ago. I am exhausted too. Get your blood tests soon and feel better!
happygirl444 is offline   Reply With Quote
MACMama's Avatar
MACMama MACMama is offline
 
Joined: Nov 2007
Posts: 4,419
Senior Member

MACMama
 
MACMama's Avatar
 
Joined: Nov 2007
Posts: 4,419
Senior Member

Old 08-08-2019, 10:22 AM
  #8

Levothyroxine 50 MCG.
MACMama is offline   Reply With Quote
anonymouse's Avatar
anonymouse anonymouse is offline
 
Joined: Oct 2005
Posts: 8,283
Senior Member

anonymouse
 
anonymouse's Avatar
 
Joined: Oct 2005
Posts: 8,283
Senior Member

Old 08-08-2019, 12:25 PM
  #9

For ten years after my surgery I was 150 mcg. Then we went to 150 mcg 6 days and then one day without. Now I take 150 mcg for 6 days and take 75 mcg on the 7th day. I'm having blood work done because it may need to be changed again.
anonymouse is offline   Reply With Quote
Socks's Avatar
Socks Socks is offline
 
Joined: Jul 2006
Posts: 6,453
Senior Member

Socks
 
Socks's Avatar
 
Joined: Jul 2006
Posts: 6,453
Senior Member
Thyroid
Old 08-08-2019, 01:52 PM
  #10

I have Hoshimoto's and had my thyroid removed a month ago due to an enlarged goiter that was causing problems with swallowing, breathing, and talking. Prior to surgery I was on 88mcg, up from 75mcg a few years ago. Right after surgery they put me on 100mcg. I had labs done last week and they upped me to 125mcg. I'll get more labs in about a month to see where I am. I, too, am exhausted but it's hard to know if it's from the meds or not. I have a 1.5 year old and 2.5 year old and I never get enough sleep (usually only 5-6 hours per night).


Socks is offline   Reply With Quote
readerleader's Avatar
readerleader readerleader is offline
 
Joined: Aug 2007
Posts: 3,705
Senior Member

readerleader
 
readerleader's Avatar
 
Joined: Aug 2007
Posts: 3,705
Senior Member

Old 08-08-2019, 04:26 PM
  #11

I take 100 mcg. It is extremely important to take it consistently at the same time each day and not eat afterwards. My doctor says to wait 45 minutes. If you just started meds, Iím sure the doctor wants a recheck in a month. You may need an adjustment then.
readerleader is offline   Reply With Quote
PPCDTeacher's Avatar
PPCDTeacher PPCDTeacher is offline
 
Joined: Jun 2006
Posts: 6,982
Senior Member

PPCDTeacher
 
PPCDTeacher's Avatar
 
Joined: Jun 2006
Posts: 6,982
Senior Member

Old 08-08-2019, 04:32 PM
  #12

do the brazil nuts have to be raw to help?
PPCDTeacher is offline   Reply With Quote
Cinderella00's Avatar
Cinderella00 Cinderella00 is offline
 
Joined: May 2011
Posts: 1,799
Senior Member

Cinderella00
 
Cinderella00's Avatar
 
Joined: May 2011
Posts: 1,799
Senior Member
Thyroid
Old 08-08-2019, 05:50 PM
  #13

I take 50 mcg. Low thyroid runs in my family, and the doctor put me on a low dose as soon as mine started dipping. I haven't really been able to tell a difference, but my blood work is better.
Cinderella00 is offline   Reply With Quote
Lottalove's Avatar
Lottalove Lottalove is offline
 
Joined: Apr 2007
Posts: 6,797
Senior Member

Lottalove
 
Lottalove's Avatar
 
Joined: Apr 2007
Posts: 6,797
Senior Member
Be careful though
Old 08-09-2019, 03:41 PM
  #14

I think it makes a difference too whether you use a synthetic medication or something else.

I am on a med call "Armour" that is not synthetic and the dosage runs differently.

We can all put our mcgs on here but it may not make sense if we are on something else.

Good luck no matter what kind you use.
Lottalove is offline   Reply With Quote

Join the conversation! Post as a guest or become a member today. New members welcome!

Reply

 

>
Teachers' Lounge
Thread Tools




Sign Up Now

Sign Up FREE | ProTeacher Help | BusyBoard

All times are GMT -8. The time now is 08:15 AM.

Copyright © 2019 ProTeacher®
For individual use only. Do not copy, reproduce or transmit.
source: www.proteacher.net
13